Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.
In the U.S.-
Other commonly used names are APAP; paracetamol.
Acetaminophen is used to relieve pain and reduce fever. Unlike aspirin, it does not relieve the redness, stiffness, or swelling caused by rheumatoid arthritis. However, it may relieve the pain caused by mild forms of arthritis.
This medicine is available without a prescription; however, your medical doctor or dentist may have special instructions on the proper dose of acetaminophen for your medical condition.
Acetaminophen is available in the following dosage forms:
Before Using This Medicine
If you are taking this medicine without a prescription, carefully read and follow any precautions on the label. For acetaminophen, the following should be considered:
Allergies- Tell your doctor if you have ever had any unusual or allergic reaction to acetaminophen or aspirin. Also tell your health care professional if you are allergic to any other substances, such as foods, preservatives, or dyes.
Pregnancy- Although studies have not been done in pregnant women, acetaminophen has not been reported to cause birth defects or other problems.
Breast-feeding- Although acetaminophen passes into the breast milk in small amounts, it has not been reported to cause problems in nursing babies.
Children- This medicine has been tested in children and has not been shown to cause different side effects or problems than it does in adults. However, some children's products containing acetaminophen also contain aspartame, which may be dangerous if it is given to children with phenylketonuria.
Older adults- Acetaminophen has been tested and has not been shown to cause different side effects or problems in older people than it does in younger adults.
Other medicines- Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. Tell your health care professional if you are taking any other prescription or nonprescription (over-the-counter [OTC]) medicine.
Other medical problems- The presence of other medical problems may affect the use of acetaminophen. Make sure you tell your doctor if you have any other medical problems, especially:
Proper Use of This Medicine
Unless otherwise directed by your medical doctor or dentist :
To use acetaminophen oral granules (e.g., Snaplets-FR):
To use acetaminophen oral powders (e.g., Feverall Sprinkle Caps [Children's or Junior Strength]):
For patients using acetaminophen suppositories :
The dose of acetaminophen will be different for different patients. Follow your doctor's orders or the directions on the label . The following information includes only the average doses of acetaminophen. If your dose is different, do not change it unless your doctor tells you to.
The number of capsules, tablets, teaspoonfuls of oral solution or suspension that you take, the amount of oral granules or powders that you take, or the number of suppositories that you use, depends on the strength of the medicine. Also, the number of doses you use each day and the time allowed between doses depend on the strength of the medicine.
To store this medicine:
Precautions While Using This Medicine
Check with your medical doctor or dentist:
Check the labels of all prescription and nonprescription (over-the-counter [OTC]) medicines you now take. If any contain acetaminophen, check with your health care professional . Taking them together with this medicine may cause an overdose.
If you will be taking more than an occasional 1 or 2 doses of acetaminophen, do not drink alcoholic beverages . To do so may increase the chance of liver damage, especially if you drink large amounts of alcoholic beverages regularly, if you take more acetaminophen than is recommended on the package label, or if you take it regularly for a long time.
Taking certain other medicines together with acetaminophen may increase the chance of unwanted effects. The risk will depend on how much of each medicine you take every day, and on how long you take the medicines together. If your medical doctor or dentist directs you to take these medicines together on a regular basis, follow his or her directions carefully. However, do not take any of the following medicines together with acetaminophen for more than a few days unless your doctor has directed you to do so and is following your progress :
Acetaminophen may interfere with the results of some medical tests. Before you have any medical tests, tell the person in charge if you have taken acetaminophen within the past 3 or 4 days. If possible, it is best to call the laboratory where the test will be done about 4 days ahead of time, to find out whether this medicine may be taken during the 3 or 4 days before the test.
For diabetic patients :
For patients taking one of the products that contain caffeine in addition to acetaminophen:
If you think that you or anyone else may have taken an overdose of acetaminophen, get emergency help at once, even if there are no signs of poisoning . Signs of severe poisoning may not appear for 2 to 4 days after the overdose is taken, but treatment to prevent liver damage or death must be started as soon as possible. Treatment started more than 24 hours after the overdose is taken may not be effective.
Side Effects of This Medicine
Side Effects of This Medicine
Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.
Check with your doctor immediately if any of the following side effects occur:
Also, check with your doctor as soon as possible if any of the following side effects occur:
Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.
Last updated: Tue, 06 Jan 2009 00:20:03 GMT